Thunderstorm Wind, Dubois
- When
- May 11, 6:32 PM EST
- Where
- Dubois County, 0.54 mi W of Holland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.250, -87.040
The emergency manager reported trees down in the area.
A very warm and moist air mass collided with a passing weather system to bring a few rounds of severe thunderstorms to portions of southern Indiana. Damaging winds and large hail were the main impacts from these storms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A very warm and moist air mass collided with a passing weather system to bring a few rounds of severe thunderstorms to portions of southern Indiana. Damaging winds and large hail were the main impacts from these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 11, 5:48 PM EST, 44 minutes earlier.
Area Forecast Discussion National Weather Service Louisville KY 648 PM EDT WED MAY 11 2016 ...Updated Aviation Discussion... ...Forecast Update... Issued at 510 PM EDT Wed May 11 2016 Complex of storms moving east out of the STL area, and additional storms lighting up on a boundary very close to the I-64 corridor across southern Illinois. These storms will ride eastward along the boundary and into south-central Indiana by early evening. SPC has issued a Severe Thunderstorm Watch in Indiana, but the box will remain north and west of the Louisville Metro for now. Outstanding questions that will govern where and how long the convection continues include instability, which is limited east of I- 65 by lower dewpoints, and how far northward the effective boundary will move before storms reach us. Will keep close tabs on this, but it is looking more like the southward extent into Kentucky could be limited. Still need to remain weather aware into this evening! .SHORT TERM (Now through Thursday Night)... Issued at 315 PM EDT Wed May 11 2016 ...A Complex of Strong/Severe Storms Possible This Evening... The synoptic pattern late this afternoon features weak shortwave ridging over the Ohio Valley, downstream of an upper-level trough pushing into the Northern Plains. This trough will push through the Ohio Valley through the period, ushering in a couple chances for showers and thunderstorms. We continue to watch convection off to the west of the region. It has recently become better organized near the Saint Louis area, with a strong cold pool noted on radar. This suggests the convection will begin to accelerate quicker to the east along the I-64 corridor this evening. Currently along the I-64 corridor there exists a remnant boundary, now lifting north as an effective warm front. To the south of this, the airmass has become strongly unstable with MLCAPEs in excess of 3,000 J/kg in places. DCAPEs in excess of 1,000 J/kg should continue to lead to efficient cold pool production. 0-3km shear vectors around 20-30 knots oriented orthogonal to the convection should help keep it loosely tied to its cold pool, at least through the next several hours. We could see convection develop along the lifting warm front this afternoon, but this will be fighting ridging aloft and a lack of synoptic forcing so do not think it will become very organized. The main severe threat looks to come with the MCS early this evening. Main forecast challenge will be exactly where this MCS tracks and how strong it will be when it arrives. Main limiting factors will be weakening 0-3km flow with eastern extent. Additionally, we will just be past peak heating once the convection arrives. However, still think there is a severe threat along the I-64 corridor in southern IN and into central KY, with damaging winds and possibly some marginally severe hail being the main threats. Forecast confidence decreases substantially tonight as guidance is in vast disagreement. As the trough begins to eject towards the region, isentropic lift on the nose of a 30-knot low-level jet should feed into any remnant boundaries. The big question will be what boundaries there will be and where they will be located. For this reason, will hold off on a Flash Flood Watch for now, but it will be strongly considered through the evening and early overnight hours once trends become more apparent. The deep layer flow could favor training storms along NW-SE boundaries, similar to what we saw in southern KY this morning. On Thursday, the upper-level trough will slide into the Great Lakes region. This will help drive a surface cold front through the region. Another conditional threat of severe weather exists Thursday afternoon/evening as this front pushes through. Guidance is generally suggestive that we will see enough breaks in the morning convection to destabilize ahead of the front in the afternoon, especially along and east of I-65. The better kinematics will lag the frontal ascent, but if we do realize the instability suggested by some of the guidance, we could see some some strong to locally severe multicell clusters capable of locally damaging winds and hail. We will dial this threat in more overnight once we see how convection progresses and the prospects for some morning sunshine and resultant destabilization. Convection will push to the east Thursday night, with cooler and drier air finally filtering into the region. Overnight lows will dip into the low and mid 50s. .LONG TERM (Friday through Wednesday)... Issued at 325 PM EDT Wed May 11 2016 The synoptic pattern at the start of the long term period will feature a mean trough across the northern CONUS. This trough will amplify through this weekend bringing northwesterly upper-level flow, but will once again turn back to the southwest by early next week. Will keep the discussion short in the long term period given the active short term period. A strong PV anomaly will dive through the region on Friday night into early Saturday, bringing a line of showers. Moisture is lacking with this system so do not expect much QPF, which is certainly good news given the heavy rainfall as of late. This front will usher in much cooler air as the trough aloft amplifies. Highs Saturday and Sunday won't make it out of the low/mid 60s, perhaps even the upper 50s in some of the cooler spots! Will have to keep an eye on Sunday morning, as surface ridging passing overhead could make for very chilly temperatures. Some areas could dip into the upper 30s! We will return to a warmer and more active pattern early next week as the flow transitions to more southwesterly once again. Will see an increase in precipitation chances late Sunday through at least Wednesday of next week. && .AVIATION (00Z TAF Update)... Issued at 645 PM EDT Wed May 11 2016 Main challenge in this TAF set is the impact of storms crossing the Wabash Valley. Southward extent will be limited, at least initially, by the northward progression of a residual boundary from last night's storms. Confidence in hi-res model data is not high, but it suggests that storms could make it into SDF around 01-02Z. Will carry a TEMPO for MVFR ceiling and vis, and thunderstorm gusts to 35 kt. After midnight, confidence diminishes further as that depends heavily on the evolution of the complex of storms, and potential re-development behind. Most favorable scenario to get storms into BWG is if a strong cold pool develops and is able to push the line southward. Will carry VCTS after 06Z for that possibility, as well as any re-development. LEX is more tricky, as it depends on the initial boundary not lifting north of there. Will also carry VCTS there after 04Z. Could have some restrictions to vis around daybreak with residual low- level moisture, but will depend on additional rainfall, so will have to revisit anything worse than MVFR in the next issuance. Thu afternoon prefrontal convection will depend on how long overnight storms keep going, but confidence is high enough at this point to include VCTS and CB after 17-18Z. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Update.........RAS Short Term.....KJD Long Term......KJD Aviation.......RAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 507 PM EDT WED MAY 11 2016 INZ078-079-091-092-KYZ023>043-045>049-053>057-061>067-070>078-081- 082-122115- SCOTT-JEFFERSON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON- HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-HARRISON-SPENCER- ANDERSON-WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER- JESSAMINE-LARUE-MARION-BOYLE-GARRARD-MADISON-BUTLER-EDMONSON-HART- GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE- METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 507 PM EDT WED MAY 11 2016 /407 PM CDT WED MAY 11 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COMPLEX OF THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA AND CENTRAL KENTUCKY THIS EVENING. THIS COMPLEX WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT LOCALIZED FLASH FLOODING WILL CONTINUE TO BE POSSIBLE IN AREAS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TONIGHT OR THURSDAY TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ076-077-083-084-089-090-122115- ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-HARRISON- INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH... TELL CITY...CORYDON 507 PM EDT WED MAY 11 2016 /407 PM CDT WED MAY 11 2016/ ...SEVERE THUNDERSTORM WATCH 169 IN EFFECT UNTIL 11 PM EDT /10 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A COMPLEX OF THUNDERSTORMS WILL PUSH INTO SOUTHERN INDIANA BY EARLY EVENING. THIS COMPLEX WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER STORMS...AND HEAVY RAINFALL COULD RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE THURSDAY. DAMAGING WINDS AND HAIL WILL BE THE MAIN THREAT...BUT LOCALIZED FLASH FLOODING WILL CONTINUE TO BE POSSIBLE IN AREAS THAT SEE REPEATED ROUNDS OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TONIGHT OR THURSDAY TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/RAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
221 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND DMG OLGA 36.95N 85.15W
05/10/2016 RUSSELL KY EMERGENCY MNGR
TREES DOWN IN VARIOUS PARTS OF THE COUNTY.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 SE GRAVEL SWITCH 37.56N 85.03W
05/10/2016 BOYLE KY DEPT OF HIGHWAYS
TREES DOWN ON WARDS BRANCH ROAD.
&&
MRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
433 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TORNADO 3 E GARFIELD 37.78N 86.30W
05/10/2016 BRECKINRIDGE KY NWS STORM SURVEY
A VERY NARROW INTENSE DAMAGE PATH (25 YARDS)
OF ROTATING 90-95 MPH WINDS EMBEDDED WITHIN
A 3-MILE WIDE AREA OF STRAIGHT-LINED WINDS.
THE TORNADO LEFT A DISTINCT PATH IN THE
VEGETATION AND DESTROYED PART OF A LARGE
METAL BARN NEAR THE ROSETTA GENERAL STORE.
IT ALSO CAUSED THE WALLS OF 2 ADJACENT
OUTBUILDINGS AND A GARAGE TO BUCKLE OUT.
&&
NWS LOUISVILLE KY
IRIS SYSTEMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
545 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM TORNADO 1 NE HARTFORD 37.46N 86.88W
05/10/2016 OHIO KY NWS STORM SURVEY
TORNADO HAD AN 8.6 MILE PATH LENGTH AND GOT
AS WIDE AS 300 YARDS. DAMAGE OCCURRED TO
MULTIPLE TREES AND PROPERTIES. TORNADO ENDED
2 MILES WSW OF OLATON. MOST SIGNIFICANT
DAMAGE OCCURRED ON HALLS CREEK RD...WHERE
EF2 DAMAGE OCCURRED. FOR FURTHER MORE
DETAILED INFORMATION ON THIS STORM REFER TO
THE PUBLIC INFORMATION STATEMENT.
&&
RJSPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
546 PM EDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL CLOVERPORT 37.83N 86.63W
05/10/2016 E0.50 INCH BRECKINRIDGE KY LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED HAIL THE SIZE OF A
QUARTER TO HALF AN INCH IN CLOVERPORT, KY.
0310 PM HAIL HARDINSBURG 37.78N 86.45W
05/10/2016 E1.75 INCH BRECKINRIDGE KY PUBLIC
PUBLIC TWITTER REPORT RELAYED BY BROADCAST
MEDIA.
0310 PM TSTM WND DMG 1 SE HARDINSBURG 37.76N 86.44W
05/10/2016 BRECKINRIDGE KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG HWY 60.
0311 PM TSTM WND DMG HARNED 37.75N 86.41W
05/10/2016 BRECKINRIDGE KY AMATEUR RADIO
ROOF DAMAGE TO A BUILDING IN HARNED.
0311 PM TSTM WND DMG HARNED 37.75N 86.42W
05/10/2016 BRECKINRIDGE KY PUBLIC
METAL ROOF PEELED OFF AND SMALL BARN
DESTROYED.
0311 PM TSTM WND DMG HARNED 37.75N 86.41W
05/10/2016 BRECKINRIDGE KY PUBLIC
TREES DOWN ON POWER LINES.
0312 PM HAIL CUSTER 37.73N 86.25W
05/10/2016 M0.50 INCH BRECKINRIDGE KY TRAINED SPOTTER
0321 PM TSTM WND DMG CUSTER 37.74N 86.25W
05/10/2016 BRECKINRIDGE KY TRAINED SPOTTER
TREE LIMBS DOWN.
0322 PM TORNADO 3 E GARFIELD 37.78N 86.30W
05/10/2016 BRECKINRIDGE KY NWS STORM SURVEY
A VERY NARROW INTENSE DAMAGE PATH (25 YARDS)
OF ROTATING 90-95 MPH WINDS EMBEDDED WITHIN
A 3-MILE WIDE AREA OF STRAIGHT-LINED WINDS.
THE TORNADO LEFT A DISTINCT PATH IN THE
VEGETATION AND DESTROYED PART OF A LARGE
METAL BARN NEAR THE ROSETTA GENERAL STORE.
IT ALSO CAUSED THE WALLS OF 2 ADJACENT
OUTBUILDINGS AND A GARAGE TO BUCKLE OUT.
0326 PM HAIL VERTREES 37.70N 86.14W
05/10/2016 E0.88 INCH HARDIN KY BROADCAST MEDIA
40 TO 45 MPH WIND GUSTS.
0344 PM HAIL 4 W RINEYVILLE 37.74N 86.04W
05/10/2016 E1.00 INCH HARDIN KY TRAINED SPOTTER
QUARTER SIZE HAIL NEAR BLUEBALL HILL
0345 PM TSTM WND DMG 4 W RINEYVILLE 37.74N 86.04W
05/10/2016 HARDIN KY TRAINED SPOTTER
8 INCH DIAMETER CEDAR TREE DOWNED NEAR
BLUEBALL HILL
0345 PM HAIL VINE GROVE 37.81N 85.98W
05/10/2016 E0.50 INCH HARDIN KY PUBLIC
0350 PM TSTM WND DMG VINE GROVE 37.81N 85.98W
05/10/2016 HARDIN KY TRAINED SPOTTER
TREES AND LIMBS DOWN.
0350 PM HAIL 2 S FLAHERTY 37.81N 86.07W
05/10/2016 E0.88 INCH HARDIN KY TRAINED SPOTTER
0352 PM HAIL 3 SSE RADCLIFF 37.79N 85.92W
05/10/2016 E0.75 INCH HARDIN KY TRAINED SPOTTER
PEA TO PENNY SIZE HAIL LASTED FOR 8 MINUTES.
ESTIMATED WIND GUST TO 50 MPH.
0354 PM HAIL VERTREES 37.70N 86.13W
05/10/2016 E1.00 INCH HARDIN KY BROADCAST MEDIA
0359 PM HAIL RADCLIFF 37.82N 85.94W
05/10/2016 M0.75 INCH HARDIN KY TRAINED SPOTTER
0400 PM TSTM WND DMG 2 SSE VINE GROVE 37.79N 85.97W
05/10/2016 HARDIN KY NWS EMPLOYEE
TREE DOWN ON DUGGIN SWITCH RD PARTIALLY
BLOCKING THE ROAD.
0400 PM HAIL VINE GROVE 37.81N 85.98W
05/10/2016 M0.50 INCH HARDIN KY TRAINED SPOTTER
0406 PM HAIL LEBANON JUNCTION 37.83N 85.73W
05/10/2016 M0.50 INCH BULLITT KY TRAINED SPOTTER
0406 PM TSTM WND GST LEBANON JUNCTION 37.83N 85.73W
05/10/2016 E50 MPH BULLITT KY TRAINED SPOTTER
0412 PM HAIL CECILIA 37.67N 85.95W
05/10/2016 E0.88 INCH HARDIN KY PUBLIC
TWITTER REPORT RELAYED BY BROADCAST MEDIA.
0412 PM TSTM WND GST ELIZABETHTOWN 37.70N 85.87W
05/10/2016 M63 MPH HARDIN KY TRAINED SPOTTER
MEASURED WITH HOME WEATHER STATION.
0416 PM HAIL LEBANON JUNCTION 37.83N 85.73W
05/10/2016 M1.00 INCH BULLITT KY TRAINED SPOTTER
0417 PM TSTM WND DMG LEBANON JUNCTION 37.83N 85.73W
05/10/2016 BULLITT KY BROADCAST MEDIA
TREE DOWN ON HOME.
0417 PM TSTM WND GST 2 ENE COLESBURG 37.80N 85.75W
05/10/2016 M65 MPH HARDIN KY AMATEUR RADIO
0426 PM HAIL LEITCHFIELD 37.48N 86.29W
05/10/2016 M0.50 INCH GRAYSON KY TRAINED SPOTTER
0435 PM HAIL BOSTON 37.78N 85.67W
05/10/2016 E1.00 INCH NELSON KY PUBLIC
0442 PM TSTM WND DMG 1 NNE SAMUELS 37.90N 85.52W
05/10/2016 NELSON KY TRAINED SPOTTER
TREE LIMBS REPORTED DOWN.
0442 PM TSTM WND GST 1 NNE SAMUELS 37.90N 85.52W
05/10/2016 E60 MPH NELSON KY TRAINED SPOTTER
0450 PM FLASH FLOOD ELIZABETHTOWN 37.70N 85.87W
05/10/2016 HARDIN KY PUBLIC
ROADS FLOODED AROUND COURTHOUSE IN DOWNTOWN.
0514 PM TSTM WND DMG 1 SSW SAINT CATHERINE 37.69N 85.26W
05/10/2016 WASHINGTON KY LAW ENFORCEMENT
TREE REPORTED DOWN.
0521 PM TSTM WND DMG WILLISBURG 37.81N 85.12W
05/10/2016 WASHINGTON KY TRAINED SPOTTER
TREES DOWN.
0525 PM HAIL 3 SSW GLEANINGS 37.51N 85.55W
05/10/2016 E1.00 INCH LARUE KY PUBLIC
0525 PM HAIL 4 ESE MACKVILLE 37.72N 85.00W
05/10/2016 M1.50 INCH MERCER KY BROADCAST MEDIA
0525 PM HAIL MACKVILLE 37.73N 85.07W
05/10/2016 E2.00 INCH WASHINGTON KY EMERGENCY MNGR
GOLF BALL TO EGG SIZE HAIL. HAIL DAMAGE TO
CAR WIND SHIELD AND HOUSE SIDING.
0539 PM TSTM WND DMG 3 S BONNIEVILLE 37.34N 85.90W
05/10/2016 HART KY LAW ENFORCEMENT
TREES REPORTED DOWN.
0541 PM TSTM WND DMG 4 ESE MACKVILLE 37.72N 85.00W
05/10/2016 MERCER KY TRAINED SPOTTER
TREE LIMBS DOWN.
0552 PM HAIL HARRODSBURG 37.76N 84.84W
05/10/2016 M0.50 INCH MERCER KY LAW ENFORCEMENT
0552 PM HAIL HARRODSBURG 37.77N 84.85W
05/10/2016 E1.50 INCH MERCER KY PUBLIC
0601 PM TSTM WND DMG VERSAILLES 38.05N 84.73W
05/10/2016 WOODFORD KY LAW ENFORCEMENT
TREES DOWN.
0602 PM HAIL 2 SSW NEW MARKET 37.48N 85.33W
05/10/2016 E1.25 INCH MARION KY EMERGENCY MNGR
HALF DOLLAR SIZE HAIL NEAR JESSIETOWN.
0606 PM HAIL UPTON 37.46N 85.89W
05/10/2016 M0.75 INCH LARUE KY BROADCAST MEDIA
0614 PM HAIL 1 ESE BRYANTSVILLE 37.71N 84.64W
05/10/2016 E0.50 INCH GARRARD KY PUBLIC
0625 PM TSTM WND DMG 2 SE GRAVEL SWITCH 37.56N 85.03W
05/10/2016 BOYLE KY DEPT OF HIGHWAYS
TREES DOWN ON WARDS BRANCH ROAD.
0642 PM HAIL 5 W RICHMOND 37.75N 84.39W
05/10/2016 E1.75 INCH MADISON KY EMERGENCY MNGR
0645 PM HAIL 1 W RICHMOND 37.74N 84.31W
05/10/2016 M1.75 INCH MADISON KY TRAINED SPOTTER
0647 PM HAIL RICHMOND 37.74N 84.29W
05/10/2016 M1.00 INCH MADISON KY TRAINED SPOTTER
0648 PM TSTM WND DMG STANFORD 37.53N 84.66W
05/10/2016 LINCOLN KY TRAINED SPOTTER
TREES REPORTED DOWN.
0650 PM TSTM WND DMG 2 SW ROWLAND 37.49N 84.66W
05/10/2016 LINCOLN KY EMERGENCY MNGR
TREES DOWN AND SOME POWER OUTAGES.
0650 PM HAIL HARTFORD 37.45N 86.89W
05/10/2016 M1.00 INCH OHIO KY TRAINED SPOTTER
0650 PM HAIL HARTFORD 37.45N 86.90W
05/10/2016 M1.75 INCH OHIO KY TRAINED SPOTTER
0650 PM HAIL 2 NE RICHMOND 37.76N 84.27W
05/10/2016 E1.00 INCH MADISON KY EMERGENCY MNGR
QUARTER SIZE HAIL ON THE RICHMOND BYPASS.
0650 PM TSTM WND DMG 1 N STANFORD 37.55N 84.66W
05/10/2016 LINCOLN KY EMERGENCY MNGR
TREES AND A FEW POWER LINES DOWN. ALSO
NICKEL SIZE HAIL.
0650 PM TSTM WND DMG STANFORD 37.53N 84.66W
05/10/2016 LINCOLN KY EMERGENCY MNGR
TREES DOWN IN THE CITY OF STANFORD.
0650 PM TSTM WND DMG 1 N HARTFORD 37.47N 86.89W
05/10/2016 OHIO KY TRAINED SPOTTER
TREES DOWN.
0650 PM TSTM WND DMG 1 NW RICHMOND 37.75N 84.30W
05/10/2016 MADISON KY EMERGENCY MNGR
TREES DOWN AT MULTIPLE LOCATIONS IN THE CITY
OF RICHMOND, INCLUDING ONE ON A DRIVEWAY.
0654 PM TSTM WND GST 1 NE RICHMOND 37.75N 84.28W
05/10/2016 E55 MPH MADISON KY PUBLIC
0656 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
05/10/2016 M1.00 INCH TAYLOR KY LAW ENFORCEMENT
0700 PM TSTM WND DMG 1 NE WACO 37.74N 84.14W
05/10/2016 MADISON KY PUBLIC
TREES DOWN.
0700 PM HAIL 3 WSW MANNSVILLE 37.35N 85.24W
05/10/2016 M1.75 INCH TAYLOR KY EMERGENCY MNGR
0706 PM HAIL 4 ENE MANNSVILLE 37.38N 85.13W
05/10/2016 M1.75 INCH TAYLOR KY BROADCAST MEDIA
0706 PM TORNADO 1 NE HARTFORD 37.46N 86.88W
05/10/2016 OHIO KY NWS STORM SURVEY
TORNADO HAD AN 8.6 MILE PATH LENGTH AND GOT
AS WIDE AS 300 YARDS. DAMAGE OCCURRED TO
MULTIPLE TREES AND PROPERTIES. TORNADO ENDED
2 MILES WSW OF OLATON. MOST SIGNIFICANT
DAMAGE OCCURRED ON HALLS CREEK RD...WHERE
EF2 DAMAGE OCCURRED. FOR FURTHER MORE
DETAILED INFORMATION ON THIS STORM REFER TO
THE PUBLIC INFORMATION STATEMENT.
0725 PM TSTM WND DMG 3 S JACKTOWN 37.40N 85.01W
05/10/2016 CASEY KY LAW ENFORCEMENT
TREE DOWN OVER KY-1547. TIME ESTIMATED FROM
RADAR.
0725 PM HAIL MORGANTOWN 37.22N 86.70W
05/10/2016 E0.75 INCH BUTLER KY PUBLIC
0730 PM HAIL LYNDON 38.26N 85.59W
05/10/2016 M0.25 INCH JEFFERSON KY TRAINED SPOTTER
0730 PM HAIL KNOB LICK 37.09N 85.68W
05/10/2016 E1.00 INCH METCALFE KY EMERGENCY MNGR
0730 PM HAIL 1 SSW LOUISVILLE 38.21N 85.75W
05/10/2016 E1.00 INCH JEFFERSON KY TRAINED SPOTTER
0757 PM HAIL BATTLETOWN 38.07N 86.30W
05/10/2016 M0.25 INCH MEADE KY TRAINED SPOTTER
0800 PM HAIL MCKINNEY 37.45N 84.77W
05/10/2016 E1.00 INCH LINCOLN KY DEPT OF HIGHWAYS
0804 PM HAIL COLUMBIA 37.10N 85.31W
05/10/2016 M0.50 INCH ADAIR KY TRAINED SPOTTER
0810 PM HAIL 2 NW VESTER 37.15N 85.24W
05/10/2016 E1.75 INCH ADAIR KY BROADCAST MEDIA
0817 PM HAIL 1 ESE CANE VALLEY 37.18N 85.30W
05/10/2016 M1.75 INCH ADAIR KY BROADCAST MEDIA
0833 PM TSTM WND DMG 1 NE EDMONTON 36.99N 85.61W
05/10/2016 METCALFE KY EMERGENCY MNGR
TREE DOWN ON HIGHWAY 80.
0905 PM TSTM WND DMG 1 N STANFORD 37.55N 84.66W
05/10/2016 LINCOLN KY EMERGENCY MNGR
TREES AND A FEW POWER LINES DOWN. ALSO
NICKEL SIZE HAIL.
0908 PM HAIL 1 SE EKRON 37.92N 86.16W
05/10/2016 M1.75 INCH MEADE KY BROADCAST MEDIA
0915 PM TSTM WND DMG 1 ENE CROCUS 36.99N 85.21W
05/10/2016 ADAIR KY EMERGENCY MNGR
TREES DOWN IN VARIOUS PARTS OF THE COUNTY.
0931 PM TSTM WND DMG OLGA 36.95N 85.15W
05/10/2016 RUSSELL KY EMERGENCY MNGR
TREES DOWN IN VARIOUS PARTS OF THE COUNTY.
0940 PM HAIL 1 NNW FREEDOM 36.92N 85.11W
05/10/2016 E1.75 INCH RUSSELL KY TRAINED SPOTTER
GOLFBALL HAIL NEAR INTERSECTION OF HWY 55
AND 127
0941 PM HAIL JAMESTOWN 36.99N 85.07W
05/10/2016 M1.00 INCH RUSSELL KY TRAINED SPOTTER
0953 PM TSTM WND DMG 5 W JABEZ 36.99N 84.97W
05/10/2016 RUSSELL KY EMERGENCY MNGR
TREES DOWN IN VARIOUS PARTS OF THE COUNTY.
1010 PM HAIL HARDINSBURG 37.78N 86.45W
05/10/2016 M1.00 INCH BRECKINRIDGE KY TRAINED SPOTTER
1015 PM HAIL LAWRENCEBURG 38.03N 84.89W
05/10/2016 M1.00 INCH ANDERSON KY TRAINED SPOTTER
1039 PM TSTM WND DMG HARRODSBURG 37.77N 84.84W
05/10/2016 MERCER KY DEPT OF HIGHWAYS
TREE DOWN IN HARRODSBURG.
1045 PM TSTM WND DMG 2 WNW BUENA VISTA 37.76N 84.71W
05/10/2016 MERCER KY DEPT OF HIGHWAYS
TREE DOWN ON ASHLEY CAMP ROAD.
1055 PM HAIL CAMPBELLSVILLE 37.35N 85.35W
05/10/2016 E0.88 INCH TAYLOR KY BROADCAST MEDIA
1201 AM FLOOD HARRODSBURG 37.77N 84.85W
05/11/2016 MERCER KY LAW ENFORCEMENT
SOME STREETS REPORTED FLOODED IN
HARR0DSBURG.
1239 AM HEAVY RAIN FORDSVILLE 37.63N 86.71W
05/11/2016 M3.45 INCH OHIO KY TRAINED SPOTTER
0836 AM TSTM WND DMG OLMSTEAD 36.75N 87.02W
05/11/2016 LOGAN KY 911 CALL CENTER
WATER REPORTED OVER THE ROAD IN OLMSTEAD
0836 AM FLASH FLOOD OLMSTEAD 36.75N 87.02W
05/11/2016 LOGAN KY 911 CALL CENTER
WATER REPORTED OVER THE ROAD IN OLMSTEAD
0941 AM FLASH FLOOD 3 SE FRANKLIN 36.69N 86.54W
05/11/2016 SIMPSON KY LAW ENFORCEMENT
COUPLE FEET OF WATER OVER A LOW WATER
CROSSING ON KENNY PERRY DR
0115 PM FLASH FLOOD 3 SSE FRANKLIN 36.69N 86.55W
05/11/2016 SIMPSON KY 911 CALL CENTER
SEVERAL ROADS CLOSED IN COUNTY
0115 PM FLASH FLOOD RUSSELLVILLE 36.84N 86.89W
05/11/2016 LOGAN KY 911 CALL CENTER
SEVERAL ROADS CLOSED IN THE COUNTY.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM CDT WED MAY 11 2016
INZ089-KYZ023-024-112345-
PERRY-HANCOCK-BRECKINRIDGE-
615 PM CDT WED MAY 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...NORTHWESTERN
BRECKINRIDGE AND HANCOCK COUNTIES...
AT 614 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
DALE TO NEAR STANLEY...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...HAWESVILLE...MOUNT PLEASANT...LEWISPORT...CANNELTON...
CLOVERPORT...LEOPOLD...TROY...ARRINGTON CORNER AND LILLY DALE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3802 8680 3800 8677 3810 8677 3812 8681
3825 8679 3827 8657 3821 8657 3821 8646
3811 8647 3807 8643 3805 8649 3793 8651
3762 8662 3766 8664 3774 8682 3779 8682
3784 8685 3784 8691 3790 8691 3790 8699
TIME...MOT...LOC 2314Z 277DEG 27KT 3817 8704 3783 8719
RASThe Evansville,IN radar (KVWX), 60 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
The emergency manager reported trees down in the area.
The emergency manager reported trees down in Birdseye.
Trained spotters estimated wind gusts at 60 mph.
Trained spotters reported trees down in the area.
Trained spotters estimated wind gusts at 60 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2016Every state in 2016This day in weather historyWarnings in Indiana, May 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 624076, 624077, 624075, 624079, 624078, 624080.